Alert archive / West Virginia / River Flood Warnings in 2020
River Flood Warning 76, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Nov 12, 2020, 10:08 AM EST for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It took effect at Nov 12, 2020, 9:55 PM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2020, 10:08 AM EST (15:08 UTC)
- In effect from
- Nov 12, 2020, 9:55 PM EST
- Expired
- Nov 13, 2020, 5:46 AM EST
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point New River at Glen Lyn (GLLV2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
742
WGUS41 KRNK 121508
FLWRNK
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
1008 AM EST Thu Nov 12 2020
...The National Weather Service in Blacksburg VA has issued a Flood
Warning for the following rivers in Virginia...West Virginia...
New River at Glen Lyn affecting Giles, Mercer, Monroe and Summers
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening around 800 PM EST, or
sooner if conditions warrant.
&&
VAC071-WVC055-063-089-130315-
/O.NEW.KRNK.FL.W.0076.201113T0430Z-201114T0937Z/
/GLLV2.1.ER.201113T0430Z.201113T1200Z.201113T2136Z.NO/
1008 AM EST Thu Nov 12 2020
The National Weather Service in Blacksburg has issued a
* Flood Warning for
the New River At Glen Lyn.
* From this evening to late Friday night.
* At 9:30 AM EST Thursday, the stage was 11.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening, and crest at 15.5 feet early tomorrow morning. It
will then fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road)
upstream from the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7
feet on 04/25/2017.
&&
LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
3742 8072 3727 8053
$$
165 follow-up statements
052
WGUS81 KRNK 121730
FLSRNK
Flood Statement
National Weather Service Blacksburg VA
1230 PM EST Thu Nov 12 2020
...The Flood Warning continues for the following rivers in
Virginia...West Virginia...
New River at Glen Lyn affecting Giles, Mercer, Monroe and Summers
Counties.
...The Flood Warning continues for the following rivers in
Virginia...
New River at Allisonia affecting Pulaski and Wythe Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 800 PM EST, or
sooner if conditions warrant.
&&
VAC071-WVC055-063-089-130530-
/O.EXT.KRNK.FL.W.0076.201113T0430Z-201114T0936Z/
/GLLV2.1.ER.201113T0430Z.201113T1200Z.201113T2136Z.NO/
1230 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the New River At Glen Lyn.
* From this evening to late Friday night.
* At 11:30 AM EST Thursday the stage was 11.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening, and crest at 15.5 feet early tomorrow morning. It
will then fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road)
upstream from the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7
feet on 04/25/2017.
&&
LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
3742 8072 3727 8053
$$
VAC155-197-130530-
/O.CON.KRNK.FL.W.0063.000000T0000Z-201114T1000Z/
/ALSV2.1.ER.201112T0828Z.201113T0000Z.201113T2200Z.NO/
1230 PM EST Thu Nov 12 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the New River AT Allisonia.
* Until late Friday night.
* At 11:30 AM EST Thursday the stage was 11.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 11:30 AM EST Thursday was 11.7 feet.
* Forecast...The river is expected to rise to a crest of 12.3 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 13.0 feet, Several summer homes along the river are
flooded, possibly with significant damage.
* Flood History...This crest compares to a previous crest of 12.2
feet on 01/31/2013.
&&
LAT...LON 3685 8098 3702 8073 3699 8064 3692 8070
3686 8081 3685 8089
$$
16624
WGUS81 KRNK 121841
FLSRNK
Flood Statement
National Weather Service Blacksburg VA
141 PM EST Thu Nov 12 2020
...The Flood Warning continues for the following rivers in
Virginia...
New River at Radford affecting Pulaski, City of Radford and
Montgomery independent cities.
New River at Allisonia affecting Pulaski and Wythe Counties.
...The Flood Warning is extended for the following rivers in
Virginia...West Virginia...
New River at Glen Lyn affecting Giles, Mercer, Monroe and Summers
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 800 PM EST, or
sooner if conditions warrant.
&&
VAC121-155-750-130645-
/O.EXT.KRNK.FL.W.0073.000000T0000Z-201114T0513Z/
/RDFV2.2.ER.201112T1435Z.201113T0600Z.201113T2313Z.NO/
141 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the New River At Radford.
* Until late Friday night.
* At 1:15 PM EST Thursday, the stage was 17.1 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:15 PM EST Thursday was 17.1 feet.
* Forecast...The river is expected to rise to a crest of 19.5 feet
just after midnight tonight. It will then fall below flood stage
tomorrow evening.
* Impact...At 20.0 feet, Flooding along sections of Hazel Hollow
road (State Route 626) on Pulaski County side of the river.
&&
LAT...LON 3708 8062 3722 8065 3727 8053 3722 8048
3710 8050
$$
VAC155-197-130645-
/O.EXT.KRNK.FL.W.0063.000000T0000Z-201114T0834Z/
/ALSV2.1.ER.201112T0828Z.201113T0000Z.201113T2034Z.NO/
141 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the New River AT Allisonia.
* Until late Friday night.
* At 12:30 PM EST Thursday, the stage was 11.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:30 PM EST Thursday was 11.9 feet.
* Forecast...The river is expected to rise to a crest of 12.6 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 13.0 feet, Several summer homes along the river are
flooded with possibly significant damage.
&&
LAT...LON 3685 8098 3702 8073 3699 8064 3692 8070
3686 8081 3685 8089
$$
VAC071-WVC055-063-089-130645-
/O.EXT.KRNK.FL.W.0076.201113T0512Z-201114T1312Z/
/GLLV2.1.ER.201113T0512Z.201113T1200Z.201114T0112Z.NO/
141 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until Saturday morning...
The Flood Warning continues for
the New River At Glen Lyn.
* From late tonight to Saturday morning.
* At 12:30 PM EST Thursday the stage was 12.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 15.8 feet tomorrow morning.
It will then fall below flood stage tomorrow evening.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road)
upstream from the gage are flooded.
&&
LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
3742 8072 3727 8053
$$
16042
WGUS81 KRNK 122219
FLSRNK
Flood Statement
National Weather Service Blacksburg VA
519 PM EST Thu Nov 12 2020
...The Flood Warning continues for the following rivers in
Virginia...
New River At Radford affecting Pulaski, City of Radford and
Montgomery Counties.
New River AT Allisonia affecting Pulaski and Wythe Counties.
...The Flood Warning continues for the following rivers in
Virginia...West Virginia...
New River At Glen Lyn affecting Giles, Mercer, Monroe and Summers
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight.
&&
VAC121-155-750-131030-
/O.EXT.KRNK.FL.W.0073.000000T0000Z-201113T2221Z/
/RDFV2.2.ER.201112T1435Z.201113T0600Z.201113T1621Z.NO/
519 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the New River At Radford.
* Until Friday afternoon.
* At 4:15 PM EST Thursday the stage was 17.6 feet and rising.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.0 feet
just after midnight tonight. It will then fall below flood stage
late Friday morning.
* Impact...At 20.0 feet, Flooding along sections of Hazel Hollow
road (State Route 626) on Pulaski County side of the river.
* Flood History...This crest compares to a previous crest of 19.0
feet on 07/13/1905.
&&
LAT...LON 3708 8062 3722 8065 3727 8053 3722 8048
3710 8050
$$
VAC155-197-131030-
/O.EXT.KRNK.FL.W.0063.000000T0000Z-201113T2030Z/
/ALSV2.1.ER.201112T0828Z.201112T1900Z.201113T0830Z.NO/
519 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the New River AT Allisonia.
* Until Friday afternoon.
* At 4:30 PM EST Thursday the stage was 11.8 feet and falling.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The river crested at 12.1 feet.
* Forecast...The river is expected to fall below flood stage late
tonight.
* Impact...At 13.0 feet, Several summer homes along the river are
flooded with possibly significant damage.
* Flood History...This crest compares to a previous crest of 11.9
feet on 06/21/1972.
&&
LAT...LON 3685 8098 3702 8073 3699 8064 3692 8070
3686 8081 3685 8089
$$
VAC071-WVC055-063-089-131030-
/O.EXT.KRNK.FL.W.0076.201113T0300Z-201114T0712Z/
/GLLV2.1.ER.201113T0300Z.201113T1200Z.201113T1912Z.NO/
519 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the New River At Glen Lyn.
* From this evening to late Friday night.
* At 4:30 PM EST Thursday the stage was 13.9 feet and rising.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 15.8 feet Friday morning. It will then
fall below flood stage early Friday afternoon.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road)
upstream from the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7
feet on 02/23/2003.
&&
LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
3742 8072 3727 8053
$$
WP259
WGUS41 KRNK 130255
FLWRNK
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
955 PM EST Thu Nov 12 2020
...The Flood Warning continues for the following rivers in
Virginia...West Virginia...
New River At Glen Lyn affecting Giles, Mercer, Monroe and Summers
Counties.
For the New River including Glen Lyn...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by Friday morning at 945 AM EST.
&&
VAC071-WVC055-063-089-131500-
/O.EXT.KRNK.FL.W.0076.201113T0255Z-201114T0632Z/
/GLLV2.1.ER.201113T0106Z.201113T0600Z.201113T1832Z.NO/
955 PM EST Thu Nov 12 2020
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the New River At Glen Lyn.
* From this evening to late Friday night.
* At 8:30 PM EST Thursday the stage was 15.1 feet and rising
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.7 feet
just after midnight Friday. It will then fall below flood stage
early Friday afternoon.
* Impact...At 11.0 feet, flooding begins in low parts of Glen Lyn
Landing State Park.
* Impact...At 15.0 feet, low spots along Lurich Road upstream from
the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7
feet on 04/25/2017.
&&
LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
3742 8072 3727 8053
$$
VFJ009
WGUS81 KRNK 131046
FLSRNK
Flood Statement
National Weather Service Blacksburg VA
546 AM EST Fri Nov 13 2020
...The Flood Warning is cancelled for the following river in
Virginia and West Virginia...
New River at Glen Lyn affecting Giles, Mercer, Monroe, and Summers
counties.
VAC071-WVC055-063-089-131200-
/O.CAN.KRNK.FL.W.0076.000000T0000Z-201113T1046Z/
/GLLV2.1.ER.201113T0106Z.201113T0600Z.201113T1832Z.NO/
546 AM EST Fri Nov 13 2020
...The Flood Warning for the New River At Glen Lyn has been
cancelled...
The Flood Warning is cancelled for
the New River At Glen Lyn.
* At 5:30 AM EST Friday, the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall and stay below flood
stage.
&&
LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
3742 8072 3727 8053
$$
PWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:13 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 12, 6:13 AM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
613 AM EST Thu Nov 12 2020
.SYNOPSIS...
Heavy rainfall across the region will gradually come tom an end
as a cold front pushes slowly through the region today. High
pressure then builds in with drier weather expected through the
weekend.
&&
.NEAR TERM /TODAY AND TONIGHT/...
As of 120 AM EST Wednesday...
Heavy rain event continues across the Appalachians and central
mid Atlantic region. Weak frontal boundary will continue to
push slowly eastward today in a moisture rich environment so
anticipate excessive rainfall and flooding will be prevalent
across much of the region, especially east of the Blue Ridge,
through this morning. As the front finally starts to push off to
the east, rain will taper off from west to east and
precipitable water will finally start to decrease this
afternoon. However expect runoff into larger waterways will
continue with flooding along some mainstem rivers expected
through Friday. Lingering showers/drizzle will gradually
dissipate Thursday night with locations from the foothills of
the Blue Ridge westward dry by daybreak Friday.
Temperatures today will be cooler but still above normal with
highs east of the Ridge in the upper 60s and generally around 60
to the west. Behind the front tonight lows will be cooler with
mid/upper 40s and some lower 50s for the foothills of NC.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 120 AM EST Thursday...
High pressure should build eastward from the Ohio River Valley into
the Mid Atlantic on Friday as low pressure associated with a cold
front heads further offshore. The resulting pressure gradient
combined with sunshine to promote boundary layer mixing will provide
a breezy day with northwest winds gusting in the 15 to 25 MPH range
during the afternoon. Any lingering shower chances from the morning
should vanish by midday. Temperatures should fall considerably by
Saturday morning due to the drier air, lighter winds, and generally
clear skies as high pressure crosses overhead.
The flow should turn around to the southwest by Saturday as high
pressure heads off the coast and a cold front tracks across the
Mississippi River Valley. Clouds will steadily increase from the
west through the day and into Saturday night. As a result of the
warm air advection and increasing cloudiness, there will be a
rebound in temperatures. The cold front should pass overhead on
Sunday evening, but confidence on any showers is highest west of the
Blue Ridge as limited moisture reaches the Piedmont according to the
models. In the wake of the front, winds will turn to the northwest
and become gusty by Sunday night as temperatures dive again. Some
upslope enhancement in the higher terrain of Greenbrier County may
produce a slight chance of light rain or snow showers.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 250 PM EST Wednesday...
Models continue to show an upper wave of energy crossing
through the northern stream of the jetstream early Sunday
morning. This will drag our next cold front through the region
Sunday into Sunday night. The GFS continues to show a broken
line of precipitation pulling through late Sunday into Monday
morning while the European is a touch quicker by 6 hours and
wetter during the same time range.
Synoptically a large trough looks to move into the area Monday
allowing for breezy conditions as our front fades to the east and
cool high pressure settles in.
With the trough a few pieces of weak energy will roll on through
especially with a northwest component to the wind on both Monday
afternoon and evening as well as on Tuesday night into Wednesday
morning. Some upslope snow showers or flurries may be possible
during this time according to the latest 12z GFS and European model
runs. The overall question is to how much moisture can we fetch off
the lakes to the north and will it win out with strengthening high
pressure overhead. Temperatures look to remain at or slightly above
normal through the period.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 610 AM EST Thursday...
Periods of heavy rain continue to affect TAF sites, but the back
edge is visible on radar and has already cleared KBLF and KLWB.
Expect the rain will continue to push slowly off to the east
with the back edge reaching KROA and KBCB later this morning,
then KLYH and KDAN early this afternoon. However, a backdoor
front will sink through the region behind the rain and keep some
scattered light showers going into this evening, mainly east of
the Blue Ridge. Cigs will be a bit variable but trend to IFR
behind the rain. There are some hints that cigs may perk up late
but this is low confidence so will not show this trend in the
TAFs.
Winds will generally be light, though there may be some
enhanced low level flow east of the Blue Ridge this afternoon
with some low end gusts possible.
.Extended Aviation Discussion...
Models diverge for the weekend with some indication that clearing
will take place as high pressure builds into the north for the
weekend, but maintaining cloudy wet weather along the southeast
Atlantic Coast from the remnants of Eta.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 11 AM EST this morning for VAZ023-024-
034-035-045>047-059.
Flood Watch through this evening for VAZ015>017-022-032-033-
043-044-058.
NC...Flood Watch through this evening for NCZ001>006-018>020.
WV...None.
&&
SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...PW
LONG TERM...ET/NF
AVIATION...MBS/VFJHazardous weather outlook, Nov 12, 1:59 AM EST, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 159 AM EST Thu Nov 12 2020 VAZ007-009>014-018>020-WVZ042>044-507-508-131000- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 159 AM EST Thu Nov 12 2020 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Heavy rainfall may produce localized flooding today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ015>017-022-032-033-043-044-058-131000- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Halifax- 159 AM EST Thu Nov 12 2020 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. River flooding will persist through Friday. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ023-024-034-035-045>047-059-131000- Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham- Charlotte- 159 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. River flooding will persist through Friday. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 12, 9:17 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 4 WSW STONEWALL 37.39N 79.03W
11/11/2020 CAMPBELL VA BROADCAST MEDIA
MEDIA PASSED ALONG INFORMATION ON A WATER
RESCUE THAT TOOK PLACE ON STAGE ROAD WITH
SEVERAL INCHES OF STANDING WATER.
&&
RRLocal storm report, Nov 12, 9:24 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 2 SW VINTON 37.25N 79.92W
11/12/2020 CITY OF ROANOKE VA OTHER FEDERAL
INTERSECTION OF BENNINGTON AND PIKE CLOSED
DUE TO STANDING WATER FROM ROANOKE RIVER OUT
OF BANKS.
&&
RRLocal storm report, Nov 12, 9:31 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 1 SE MOUNTAIN PARK 36.38N 80.84W
11/12/2020 SURRY NC EMERGENCY MNGR
NUMEROUS ROADS, INCLUDING ZEPHYR MOUNTAIN
PARK ROAD, CLOSED DUE TO WATER OVER BRIDGES
CROSSING THE MITCHEL RIVER.
&&
RRLocal storm report, Nov 12, 9:38 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 3 NNW SILOAM 36.32N 80.58W
11/12/2020 SURRY NC EMERGENCY MNGR
HOGAN BRIDGE ROAD COVERED WITH FLOWING WATER
FROM HOGAN CREEK.
&&
RRLocal storm report, Nov 12, 9:40 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 3 NNW SILOAM 36.32N 80.58W
11/12/2020 SURRY NC EMERGENCY MNGR
CORRECTS PREVIOUS FLOOD REPORT FROM 3 NNW
SILOAM. HOGAN BRIDGE ROAD COVERED WITH
FLOWING WATER FROM HOGAN CREEK.
&&
RRLocal storm report, Nov 12, 10:03 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 ESE BUFFALO RIDGE 36.73N 80.19W
11/12/2020 E7.00 INCH PATRICK VA TRAINED SPOTTER
24 HOUR TOTAL.
&&
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:01 PM EST | Areal Flood Warning | RNK | Monroe | 6 hr |
| Nov 11, 7:12 PM EST | Flash Flood Warning | RNK | Appomattox, Buckingham | 6 hr |
| Nov 11, 7:14 PM EST | Areal Flood Warning | RNK | Alleghany, City of Covington | 6 hr |
| Nov 11, 7:23 PM EST | Flash Flood Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 6 hr |
| Nov 11, 7:24 PM EST | Special Weather Statement | RNK | Bath | 51 min |
| Nov 11, 7:45 PM EST | Areal Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 6 hr |
| Nov 11, 8:00 PM EST | River Flood Warning | RNK | Pulaski, Wythe | 33 hr |
| Nov 11, 8:02 PM EST | River Flood Warning | RNK | Pittsylvania | 36 hr |
| Nov 11, 8:04 PM EST | River Flood Warning | RNK | Pittsylvania, City of Danville | 3 days |
| Nov 11, 8:04 PM EST | River Flood Warning | RNK | Halifax | 5 days |
| Nov 11, 8:06 PM EST | River Flood Warning | RNK | Halifax | 4 days |
| Nov 11, 8:35 PM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 55 hr |
| Nov 11, 8:35 PM EST | River Flood Warning | RNK | Charlotte, Halifax | 5 days |
| Nov 11, 8:40 PM EST | Special Weather Statement | RNK | Bedford, Botetourt, Rockbridge, City of Lexington | 35 min |
| Nov 11, 8:50 PM EST | Areal Flood Advisory | RNK | Bedford, Botetourt, Campbell, Roanoke, Rockbridge | 3 hr |
| Nov 11, 9:15 PM EST | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 3 hr |
| Nov 11, 10:55 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Franklin | 35 min |
| Nov 11, 11:24 PM EST | Areal Flood Warning | RNK | Carroll, Floyd, Franklin, Patrick | 6 hr |
| Nov 11, 11:55 PM EST | Flash Flood Warning | RNK | Appomattox, Bedford, Campbell, City of Lynchburg | 10 hr |
| Nov 12, 12:21 AM EST | Areal Flood Warning | RNK | Bland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more | 16 hr |
| Nov 12, 1:10 AM EST | Areal Flood Warning | RNK | Buckingham | 4 hr |
| Nov 12, 1:21 AM EST | Areal Flood Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more | 15 hr |
| Nov 12, 1:35 AM EST | Areal Flood Warning | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 15 hr |
| Nov 12, 1:45 AM EST | Special Weather Statement | RNK | Charlotte, Halifax | 30 min |
| Nov 12, 1:50 AM EST | River Flood Warning | RNK | Campbell, Pittsylvania | 55 hr |
| Nov 12, 1:50 AM EST | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 26 hr |
| Nov 12, 5:15 AM EST | Areal Flood Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick, City of Martinsville | 11 hr |
| Nov 12, 5:37 AM EST | Areal Flood Warning | RNK | Buckingham | 12 hr |
| Nov 12, 6:55 AM EST | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 21 hr |
| Nov 12, 9:55 AM EST | River Flood Warning | RNK | Albemarle, Buckingham, Fluvanna | 10 hr |
| Nov 12, 10:08 AM EST | Areal Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| Nov 12, 3:24 PM EST | Areal Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 6 hr |
| Nov 12, 3:37 PM EST | Areal Flood Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more | 6 hr |
| Nov 12, 3:41 PM EST | Areal Flood Warning | RNK | Giles, Pulaski, Wythe | 6 hr |
| Nov 12, 3:43 PM EST | Areal Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| Nov 12, 4:38 PM EST | Areal Flood Warning | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 6 hr |
| Nov 12, 5:00 PM EST | Areal Flood Warning | RNK | Buckingham | 6 hr |
Nearby
River Flood Warnings in West Virginia, 2020River Flood Warnings in Virginia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.